# SDR 2017FA0000349

- Difficulty date: August 4, 2017
- Submitted: August 4, 2017
- Operation: General aviation
- Aircraft: N202BC
- Make and model: Beech H35
- Aircraft serial: D5199
- Engine: Cont IO470F
- Propeller: Mcauly 2A36C23
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 01501237
- Part serial: A2274
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ALTERNATOR WAS INSTALLED AND PRODUCED A TOTAL MECHANICAL FAILURE WITH ONLY 144.7 HOURS.  REPLACED THAT UNIT,  WHICH ALSO PRODUCED A TOTAL MECHANICAL FAILURE WITH ONLY 41.8 HOURS.  OBSERVATION SUGGESTS THAT THE ALTERNATOR CASE HARDWARE WAS NOT PROPERLY TORQUED AND/OR DID NOT USE A FORM OF LOCK FLUID.  IN EACH SCENARIO THE ACFT WAS IN NEAR IMC CONDITIONS.
